Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Lower bounds for polynomials of a quaternionic variable

Authors: Graziano Gentili and Daniele C. Struppa
Journal: Proc. Amer. Math. Soc. 140 (2012), 1659-1668
MSC (2010): Primary 30G35, 30C10
Published electronically: August 24, 2011
MathSciNet review: 2869150
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove an analog of the Ehrenpreis-Malgrange Lemma for polynomials with quaternionic coefficients, and we apply it to obtain a bound on the growth of the quotient between a slice regular function and a quaternionic polynomial.

References [Enhancements On Off] (What's this?)

  • 1. H. Cartan, Sur les systèmes des fonctions holomorphes à variétés linéaires et leurs applications, Ann. Sci. École Norm. Sup. (3) 45 (1928), 158-179.
  • 2. F. Colombo, G. Gentili, I. Sabadini, D. C. Struppa, Extension results for slice regular functions of a quaternionic variable, Adv. Math. 222 (2009), 1793-1808. MR 2555912 (2010j:30102)
  • 3. L. Ehrenpreis, Fourier Analysis in Several Complex Variables, Wiley Interscience, New York, 1970. MR 0285849 (44:3066)
  • 4. G. Gentili, C. Stoppato, Zeros of regular functions and polynomials of a quaternionic variable, Michigan Math. J. 56 (2008), 655-667. MR 2490652 (2010c:30065)
  • 5. G. Gentili, C. Stoppato, The open mapping theorem for regular quaternionic functions, Ann. Sc. Norm. Super. Pisa Cl. Sci. (5) 8 (2009), 805-815. MR 2647912 (2011f:30095)
  • 6. G. Gentili, D.C. Struppa, A new approach to Cullen-regular functions of a quaternionic variable, C. R. Math. Acad. Sci. Paris, Ser. I 342 (2006), 741-744. MR 2227751 (2006m:30095)
  • 7. G. Gentili, D.C. Struppa, A new theory of regular functions of a quaternionic variable, Adv. Math. 216 (2007), 279-301. MR 2353257 (2008h:30052)
  • 8. G. Gentili, D.C. Struppa, On the multiplicity of zeroes of polynomials with quaternionic coefficients, Milan J. Math. 76 (2007), 15-25. MR 2465984 (2009j:16019)
  • 9. G. Gentili, D.C. Struppa, F. Vlacci, The fundamental theorem of algebra for Hamilton and Cayley numbers, Math. Z. 259 (2008), no. 4, 895-902. MR 2403747 (2009f:30105)
  • 10. T.Y. Lam, A First Course in Noncommutative Rings, Graduate Texts in Mathematics, 123, Springer-Verlag, New York, 1991. MR 1125071 (92f:16001)
  • 11. B. I. Levin, Distribution of Zeros of Entire Functions, American Mathematical Society, Providence, Rhode Island, 1964. MR 0156975 (28:217)
  • 12. A. Pogorui, M.V. Shapiro, On the structure of the set of zeros of quaternionic polynomials, Complex Variables 49 (2004), no. 6, 379-389. MR 2073169 (2005g:16053)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 30G35, 30C10

Retrieve articles in all journals with MSC (2010): 30G35, 30C10

Additional Information

Graziano Gentili
Affiliation: Dipartimento di Matematica “U. Dini”, Università di Firenze, Viale Morgagni 67/A, 50134 Firenze, Italy

Daniele C. Struppa
Affiliation: Schmid College of Science and Technology, Chapman University, Orange, California 92866

Received by editor(s): November 8, 2010
Received by editor(s) in revised form: January 13, 2011
Published electronically: August 24, 2011
Additional Notes: The authors express their gratitude to Chapman University for its partial support of this project
The first author acknowledges the support of G.N.S.A.G.A. of INdAM and MIUR (Research Project “Proprietà geometriche delle varietà reali e complesse”)
Dedicated: Dedicated to the memory of Professor Leon Ehrenpreis, 1930-2010
Communicated by: Franc Forstneric
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society